I've been taking prednisone for a week now and tonight is my last dose, I went to see my doctor today and she prescribed Ibuprofen, I know she's a professional and she knows what she's doing but I just wanted to make 100% sure that it will be safe for me to start taking Ibuprofen right the next day after finishing off prednisone, I will be taking Ibuprofen 400mg three times a day and I was taking two prednisone 20mg tabs once daily for 7 days. Any comments are greatly appreciated!
Certainly if you have a history of stomach problems prednisone and ibuprofen should be used cautiously together as they both can irritate the gastric lining and cause serious gastric problems.
This is not always the case though.
You can limit your risk by taking the tablets with a meal. It you were to experience any side effects such as unusual bleeding, stomach pain, tarry stools or dizziness then you should tell your doctor immediately. Sometimes the Doctor may be another medication to help protect the stomach with the ibuprofen.
Is your doctor aware of your history?
If you are concerned please talk to your Doctor to voice your concerns.
For more information see:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Dec 2012 • 3 answers
Updated 20 May 2018 • 2 answers
Updated 15 Jan 2018 • 1 answer
Updated 22 Jan 2018 • 1 answer
Posted 16 days ago • 0 answers